# SDR CA041124012

- Difficulty date: November 22, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Cessna T303
- Aircraft time: 3,585 hours
- Engine: Cont TSIO520AE
- Propeller: Mcauly 3AF32C507
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 643045
- Condition: Sheared
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) THE ENGINE LOST POWER ON CLIMB-OUT OF CALGARY.  THE PILOT FEATHERED THE PROP AND RETURNED TO CALGARY. THE ENGINE WAS GROUND RUN AND THE PROP GOVERNOR WAS FOUND TO BE INOPERATIVE.  UPON REMOVAL OF THE GOVERNOR, IT WAS FOUND THAT THE DRIVE P/N 538076 WAS NOT IN INSTALLED POSITION.  THE BEVEL GEAR P/N 534655 WAS ALSO MISSING.  UPON FURTHER INSPECTION IT WAS FOUND THAT THE CAM SHAFT P/N 643045 HAD SHEARED ALLOWING THE GOVERNOR DRIVE TO FALL OUT OF ITS POSITION AND DROP INTO THE OIL PAN.  THE ENGINE HAS BEEN REMOVED AND SENT TO AN ENGINE SHOP FOR TEARDOWN AND REPAIR.  A COPY OF THE TEARDOWN REPORT WILL BE INCLUDED IN THIS SDR WHEN WE RECEIVE IT.
